Jump to content
Important Survey - Please Participate ×

Tips on staying sane?


[75...]

Recommended Posts

[75...]
Before this medication, I was a full functional individual with no mental health issues other than some anxiety and occasional panic. Fast forward to meds for panic and it's like my brain turned upside down. I don't know if it's the effects of the Clonazepam or a failed ssri attempt (stayed on for 10 weeks), but I have not felt mentally well since then...I don't feel or think normally; everything is disjointed and I have heightened fears; ex...hard for me to go from room to room in the house....just an ill at ease, no connection to things as I once felt. This is frightening b/c I fear if I lose it then am shipped off to the mental hospital, I'll have no control of what they give me. Then too, if I have a physical episode and end up in ER, they give benzos...so I'm walking a precarious road...just wanting to see what others do to break out of this odd state.
Link to comment
Share on other sites

I just went to urgent care for ear infection. I told them I was allergic to benzos.

 

Get it on your chart and you can also get a med alert bracelet stating you are allergic or intolerant to benzos.

Link to comment
Share on other sites

[75...]
Thank you nexttime...I'll do that! I hadn't thought of that before...Did you jump at .25? I'm so tempted to go down just a bit and do that b/c this is so hard...I'm just not strong at all.
Link to comment
Share on other sites

I did jump at 0.25 mg but I don't know how smart it was. I didn't have a clue it would get as bad as it did.

 

Something I'm finding that is helping now is L-Theanine over the last few days.

 

I've taken 450 mg today and no side effects and I'm calmer and my sxs are better.

It's about the only supplement that seems safe with this WD from benzos.

 

I posted about it here:

http://www.benzobuddies.org/forum/index.php?topic=167128.msg2229994#msg2229994

 

The studies also look encouraging.

Available in any supplement store.

Suntheanine process would probably be most consistent in strength from batch to batch.

Link to comment
Share on other sites

HTC, You'll feel better sooner than later.

Will your Doc mind if you hold at .5mg for awhile until your healing catches up ?

I find that I get slammed with side effects as soon as I start to rush my taper.

I also take Magnesium Malate, about 2000mg per day, and a good vitamin B

complex daily (B6/B12) , takes the edge off.

Acceptance is a big part of this. It's like missing a connecting flight,

and having to wait in a really annoying sky-lounge for 12 hours. But worse.

Just keep reminding yourself it's temporary, and no permanent damage.

You haven't been on these benzos too long, less than a year. I'm a 26 year man.

Good luck,

justaman

 

Link to comment
Share on other sites

[75...]
Thank you Justaman...I haven't really found a doctor to help with the taper yet; they all seem to want to give me more horrible meds...Lord I pray to get through this...just thinking about what is to come and what has been is so discouraging. Thanks for the supplement suggestions too.
Link to comment
Share on other sites

You've got less than 6 months on Benzos; that weighs much in your favor.

The Ashton Taper method (which is what is advocated on this site, and in Europe)

recommends tapering 5%-10% each 1-2 weeks.

In our case, I'd start on the fast end and see how it goes, reduce by 10% each week.

I use a scale, some use the liquid method.

I know, it seems creepy at first. that will pass.

starting at 0.5 mg K

week 1  0.45 mg

week 2  0.43 mg

week 3  0.41 mg

week 4  0.39 mg

week next = 0.39 - (0.39 x .05) = 0.37mg

 

I'm rounding to the .01 place, some round to .001 decimal place.

 

When discussing tapering with a doctor, make sure he/she understands you may have to slow

down the taper if symptoms are very bad. I think that just showing the Doc

a basic taper plan will prove that you are serious about weaning off the klonopin.

-Justaman

Link to comment
Share on other sites

when I hard episode hit me, and lasted more then 2 weeks - I was like oh crap this is too much. but then suddenly on week 3 I felt great. Like old myself even better.

so simetimes you just need to push it through. improvement always comes. make sure you don't taper too fast. that can make a big difference. small/ moderate symptoms vs bad symptoms. and what i found you recover from small cuts faster. I also jumped the l-theanine train and bunch of other supplements. gabapentin 600mg at bedtime makes my sleep pretty good with no awakenings which helps as well

Link to comment
Share on other sites

[75...]
Thank you locutus....I appreciate the tips; Today, I'm suffering some pretty bad nausea; not sure if this is related to benzo or not
Link to comment
Share on other sites

me too, today sudden nausea and dizziness pretty bad. at least sleep was good. i think the gabapentin really makes sleep decent have to stick to it for now. i did a cut from 0.22 to 0.18K or so. its crazy how much such a tiny cut can affect you at lower dodes

good luck I hope your wave passes soon

 

Thank you locutus....I appreciate the tips; Today, I'm suffering some pretty bad nausea; not sure if this is related to benzo or not

Link to comment
Share on other sites

[75...]
Thank you...maybe someday you can share how you're going down on your Clonazapam...I'm having a very difficult time even getting started...I wish I was nearer to the end.
Link to comment
Share on other sites

This is the scale many of us use; http://www.ebay.com/itm/Horizon-PRO-20B-20g-x-0-001g-Digital-Professional-Jewelry-Scale-001g-accuracy-/401205155645?hash=item5d69b0d73d:m:mrkP8BryFRDhHcEPq6rsbIA

 

measures down to .001 g = 1 mg.

 

Keep in mind that a 0.5mg Klonopin pill out of the bottle doesn't weigh 0.5 mg;

it just CONTAINS 0.5 mg of Klonopin. The actual pill weighs much more, because of fillers.

For example, if you wanted to take .43 mg of Klonopin, first you would

weigh an entire .5mg pill out of the bottle. Let's say it weighs 175mg as an example.

So you'd figure it as a percentage.    0.43 is what percent of 0.5 ? 0.43 divided by 0.5 = .86 = 86%.

Now figure out w/ calculator, what is 86% of 175mg ? .86 x  175 = 151 mg.

Now use the scale, zero it, then break of tiny bits of the 175mg (=.175g) pill

until the scale reads .151g (= 151mg). That is your dose, .43mg of K.

 

This is how I figure my doses, but with Valium.

I crossed over from Klonopin to Valium, which is recommended

by Dr. Ashton, but many taper directly from Klonopin with success,

and you are a good candidate for that, as you're a 6 month benzo user (shorty!)

Goodluck,

Justaman

Link to comment
Share on other sites

I totally agree with Justaman.  Acceptance is half the battle. I've convinced myself that this stuff is really bad for me and that I will have to get off of it sooner or later. It has to be endured now or later.  There really is no alternative.
Link to comment
Share on other sites

×
×
  • Create New...